Solving stochastic programs with integer recourse by enumeration : a framework using Gröbner basis reductions

R. Schultz, L. Stougie, M.H. Vlerk, van der

Research output: Contribution to journalArticleAcademicpeer-review

53 Citations (Scopus)
3 Downloads (Pure)

Abstract

In this paper we present a framework for solving stochastic programs with complete integer recourse and discretely distributed right-hand side vector, using Gröbner basis methods from computational algebra to solve the numerous second-stage integer programs. Using structural properties of the expected integer recourse function, we prove that under mild conditions an optimal solution is contained in a finite set. Furthermore, we present a basic scheme to enumerate this set and suggest improvements to reduce the number of function evaluations needed.
Original languageEnglish
Pages (from-to)229-252
Number of pages24
JournalMathematical Programming
Volume83
Issue number1/3
DOIs
Publication statusPublished - 1998

Fingerprint Dive into the research topics of 'Solving stochastic programs with integer recourse by enumeration : a framework using Gröbner basis reductions'. Together they form a unique fingerprint.

Cite this